Drought, Vilas
- When
- September 1, 12:00 AM CST to 5:59 AM CST
- Where
- Vilas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Significant rainfall across northern Wisconsin during the final week of August resulted in the end of severe drought (D2) conditions in most locations by early September.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Significant rainfall across northern Wisconsin during the final week of August resulted in the end of severe drought (D2) conditions in most locations by early September.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 31, 1:42 PM CST, 10 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CDT MON AUG 31 2009 .SHORT TERM...TNGT AND TUE. MAIN FCST CONCERNS REMAIN ON TEMPS AS HI PRES TO BE IN COMPLETE CONTROL OF NE WI WX. WE SHOULD SEE ANOTHER ROUND OF PATCHY FROST (NORTH) AND PATCHY FOG (CNTRL AND EAST) TNGT...FOLLOWED BY ANOTHER NICE DAY ON TUE. THE 19Z MSAS SFC ANALYSIS SHOWED A BROAD AREA OF HI PRES STRETCHED FROM THE MIDWEST NEWD INTO THE WRN GREAT LKS. OTHER THAN A FEW FAIR WEATHER CU...VSBL SATL IMAGERY INDICATED PLENTY OF SUNSHINE OVR THE RGN. TEMPS WERE A BIT SLOW TO RESPOND AFT THE VERY COOL START TO THE DAY AND IT APRS THAT MOST OF THE FCST AREA WL NOT REACH THE 70 DEG MARK. HI PRES SITUATED OVR THE GREAT LKS WL PROVIDE FOR ANOTHER COOL NGT ACROSS NE WI TNGT ALTHO TEMPS WL NOT GO AS LOW AS MON MORNING. THE START OF WEAK WAA WL RAISE 8H TEMPS UP A FEW DEGS AND THE CORE OF THE COLDEST AIR TO HAVE ALREADY SHIFTED EAST. THAT BEING SAID...THE COMBINATION OF CLR SKIES/LGT WNDS/DRY AIRMASS SHOULD ALLOW TEMPS TO DROP INTO THE UPR 30S ACROSS N-CNTRL AND PARTS OF CNTRL WI BY DAYBREAK. NO HEADLINES ANTICIPATED...BUT HAVE MENTIONED PATCHY FROST IN THE ZONES/GRIDS. FOR THE REST OF THE FCST AREA...EXPECT TO SEE SOME SHALLOW GROUND FOG ONCE AGAIN...JUST NOT AS THICK DUE TO THE AIRMASS DRYING OUT MORE FROM PCPN LAST WEEK. HI PRES REMAINS ANCHORED OVR THE GREAT LKS RIGHT THRU TUE...THUS ANOTHER DAY OF PLENTIFUL SUNSHINE WITH LGT SOUTHERLY WNDS. THE AIRMASS WL CONT TO SLOWLY MODIFY...SO MAX TEMPS SHOULD APPROACH NORMAL LEVELS FOR THE FIRST DAY OF SEPT. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FORECAST FOR MUCH OF THIS PERIOD IS HIGH AND DRY AS LARGE SURFACE HIGH REMAINS OVER AREA. THE HIGH WILL SLOWLY SHIFT EAST IN THE LATER PERIODS. WITH LIGHT WINDS AND DRY ATMOSPHERE WENT WITH LOW TEMPS BELOW GUIDANCE VALUES FOR TUE AND WED. DAYTIME HIGHS WILL RETURN TO NORMAL LEVELS UNDER PLENTY OF SUNSHINE. MODELS ARE NOW COMING INTO MORE AGREEMENT ON KEEPING WEAK COLD FRONT NORTH OF STATE FOR THE END OF THE WORK WEEK. UPPER RIDGE TO SHIFT EAST OF AREA ON THE WEEKEND WITH WEAK SOUTHWEST FLOW SETTING UP OVER THE WESTERN LAKES. JET STREAM/STORM TRACK REMAINS WELL NORTH AND WEST OF STATE. MODELS STRUGGLE LATER PERIODS LIFTING DISTURBANCES NORTH. SOME TREND SEEN ON SLOWING OVERALL TIMING. WITH HIGH STILL TO OUR NORTHEAST AND DRY EAST FLOW EXPECTED...HAVE BACKED OFF ON POPS FOR THIS WEEKEND. WENT WITH SILENT 20 POPS FOR SUNDAY INTO MONDAY. && .AVIATION...SOME MIFG IN LOW-LYING AREAS ARE PSBL ONCE AGAIN LTR TNGT...OTHERWISE A LRG SFC RDG ACRS THE GREAT LKS WL KEEP VFR CONDITIONS ACRS THE RGN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 236 AM CDT MON AUG 31 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 236 AM CDT MON AUG 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS EXPECTED ACROSS NORTH-CENTRAL WISCONSIN TONIGHT...BUT THE FROST WILL NOT BE AS WIDESPREAD AS MONDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-011100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 236 AM CDT MON AUG 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JS
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197192, 197193, 197194, 197195, 197196.